Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stribild and weight gain
Jul 29, 2013

I've been on stribild since October 2012.. My cr cl started at 107 and has gone down to 89 and has been stable since march 2013.. Here is my problema.. I have gained 20 # in the past few months and cannot figure out why? no change in eating patterns.. etc.. exercise the same. etc.. 53 yrs old.. 218 and 6 ft. Usually I never go over 200 lbs ever.. Now, I did a google search of stribiild and weight gain . and it shows up as a side effect.. Anyone know of this? had the problem? I dropped atripla because the few times during the night when I had to wake up to let the dog out. etc, I was in the thick fog and didn't like that and I thought how exciting, this new quad drug.. had I known it was just 3 meds plus a booster , I wouldn't have been so excited. I do like to take my meds at bedtime as I;ve done it for so long... any suggestions?

Response from Dr. Young

Hello and thanks for posting.

Weight gain of some degree is not uncommon after starting treatment for HIV, as the effects of the virus are reversed. I'm not aware of weight loss being a side effect of Stribild or it's component medications. It would be worthwhile discussing this with your care provider- sometimes there are other medical issues which contribute; other times, a careful evaluation of your health, nutrition and lifestyle habits can help identify the cause(s) of weight gain.

I'd welcome comments from our readers. BY



Previous
Atripla delayed and missed doses
Next
Started treatment early and Undetectable but.....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement